Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 281, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 31, 2009, 7:03 AM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2009, 7:03 AM EDT (11:03 UTC)
- Expired
- Aug 31, 2009, 8:00 AM EDT
- In force
- 57 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 104 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 7:05 AM EDT | TSTM WND DMG | 3 Se Ladson, SC | ONE TREE DOWN ON INTERSTATE 26. |
| Aug 31, 7:05 AM EDT | TSTM WND DMG | College Park, SC | LOCAL MEDIA REPORTING WINDOWS BLOWN OUT OF CARS AND DORMS AT CHARLESTON SOUTHERN UNIVERSITY. STUDENTS WERE EVACUATED TO TEH LOWEST FLOORS OF THE BUILDING. NATIONAL WEATHER SERVICE DAMAGE SURVEY TEAM IN IN ROUTE TO EVALUATE DAMAGE. TIME ESTIMATED BASED ON RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 11.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2069 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 311103
SVRCHS
SCC015-019-311200-
/O.NEW.KCHS.SV.W.0281.090831T1103Z-090831T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
703 AM EDT MON AUG 31 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 800 AM EDT
* AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR LADSON...MOVING EAST AT 25 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PENNY SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
LADSON...COLLEGE PARK...HANAHAN...GOOSE CREEK...HUGER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3297 7976 3286 8017 3288 8018 3290 8013
3289 8009 3292 8008 3299 8017 3302 8015
3305 8018 3324 7968 3310 7966
TIME...MOT...LOC 1104Z 250DEG 22KT 3298 8010
$$
JAQ2 follow-up statements
000
WWUS52 KCHS 311116
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
716 AM EDT MON AUG 31 2009
SCC015-019-311200-
/O.CON.KCHS.SV.W.0281.000000T0000Z-090831T1200Z/
BERKELEY SC-CHARLESTON SC-
716 AM EDT MON AUG 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR CENTRAL CHARLESTON AND SOUTHERN BERKELEY COUNTIES...
AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ARARAT...OR ABOUT OVER GOOSE CREEK...MOVING EAST AT 25
MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON
AIRPORT...COLLEGE PARK...GOOSE CREEK...HANAHAN AND HUGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3297 7976 3289 8006 3304 8013 3324 7968
3310 7966
TIME...MOT...LOC 1116Z 250DEG 22KT 3300 8001
$$
JAQ000
WWUS52 KCHS 311127
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
727 AM EDT MON AUG 31 2009
SCC019-311136-
/O.CAN.KCHS.SV.W.0281.000000T0000Z-090831T1200Z/
CHARLESTON SC-
727 AM EDT MON AUG 31 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHARLESTON
COUNTY HAS BEEN CANCELLED...
AT 726 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD SHIFTED OUT
OF NORTH CENTRAL CHARLESTON COUNTY. AS A RESULT...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 3297 7977 3292 7999 3305 8005 3324 7968
3310 7966
TIME...MOT...LOC 1126Z 258DEG 23KT 3300 7991
$$
SCC015-311200-
/O.CON.KCHS.SV.W.0281.000000T0000Z-090831T1200Z/
BERKELEY SC-
727 AM EDT MON AUG 31 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM EDT
FOR SOUTH CENTRAL BERKELEY COUNTY...
AT 724 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COTE BAS LANDING...OR ABOUT 6 MILES EAST OF GOOSE
CREEK...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HUGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3297 7977 3292 7999 3305 8005 3324 7968
3310 7966
TIME...MOT...LOC 1126Z 258DEG 23KT 3300 7991
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 4:33 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 31, 4:33 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 433 AM EDT MON AUG 31 2009 .SYNOPSIS... A COLD FRONT WILL MOVE EAST TODAY AND PUSH OFFSHORE LATE IN THE DAY AND OVERNIGHT. THE FRONT WILL THEN STALL OFFSHORE AND LINGER THROUGH THE UPCOMING WEEKEND AS A WEDGE OF HIGH PRESSURE BUILDS SOUTH ACROSS THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE COLD FRONT EXTENDING JUST WEST OF THE AREA THIS MORNING IS FORECAST TO DROP SE INTO SRN SC AND SE GA THROUGH THE DAY AS A SHORTWAVE ACROSS GA PUSHES TOWARD NC THIS AFTERNOON. THE FRONT WILL BE A FOCUS FOR SHOWERS AND TSTMS. THE TIMING OF THE FRONTAL PASSAGE IS A BIT UNCERTAIN BUT HAVE CHOSEN TO FOLLOW A SLOWER GFS/SREF SOLUTION WHICH BRINGS THE FRONT THROUGH BEGINNING IN LATE AFTERNOON ACROSS WESTERN PORTIONS OF THE FORECAST AREA AND THEN THROUGH OUR FORECAST AREA BY AROUND MIDNIGHT. HAVE KEPT THE HIGHEST POPS ACROSS NWRN PORTIONS OF OUR FORECAST AREA NEAR THE FRONT. NOT CERTAIN THAT HEAVY RAINFALL WILL BE MUCH OF A THREAT BASED ON THE LATEST MODEL GUIDANCE BUT WITH PWATS OF 1.75-2 INCHES...WILL LET THE NEXT SHIFT HAVE ANOTHER LOOK. HIGHS SHOULD GET INTO THE MID 80S MOST LOCALES...COOLEST ACROSS NORTHERN PORTIONS OF THE FORECAST AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... EXPECT THE FRONT TO PUSH OFFSHORE THIS EVENING AS SURFACE HIGH PRES WEDGES DOWN THE COAST FROM THE NORTH...A VERY ATYPICAL PATTERN FOR SUMMER. AGAIN HAVE FOLLOWED MORE OF A GFS SOLUTION WHICH SHOWS DECREASING POPS AS THE DEEPER MOISTURE/LIFT SHIFT OFFSHORE. LOWS WILL DROP INTO THE LOWER 60S WELL INLAND...WITH MID/UPPER 60S ELSEWHERE. HOWEVER... THE BEACHES SHOULD REMAIN IN THE 70S...ESPECIALLY ACROSS SE GA. && .LONG TERM /TUESDAY THROUGH SUNDAY/... AN UNSEASONABLE AND COMPLICATED SYNOPTIC PATTERN WILL RESULT IN LOWER THAN NORMAL FORECAST CONFIDENCE IN THE LONG TERM PERIOD. MEDIUM RANGE GUIDANCE IS OVERALL IN FAIRLY GOOD AGREEMENT WITH THE LARGE SCALE SYNOPTIC PATTERN...DEPICTING A DEEPENING LONG WAVE UPPER LEVEL TROUGH UPSTREAM OF THE REGION THROUGH THE END OF THE WORK WEEK...WITH HEIGHTS GRADUALLY RISING DURING THE UPCOMING WEEKEND. AT THE SURFACE...A NEARLY STATIONARY FRONT WILL EXTEND FROM OFF THE SOUTHEAST U.S. COAST TO ACROSS THE NORTHERN FLORIDA PENINSULA THROUGH THE WEEKEND WHILE HIGH PRESSURE WEDGES SOUTH ACROSS THE REGION. THERE IS ALSO SOME SUGGESTION THAT CYCLOGENESIS MAY OCCUR ALONG THE FRONT ACROSS THE NORTHEAST GULF OF MEXICO...WITH THE WAVE OF LOW PRESSURE PASSING OFFSHORE ALONG THE FRONT IN THE LATE WEDNESDAY/THURSDAY TIME PERIOD. HOWEVER...MODELS DIFFER WITH REGARDS TO THE STRENGTH AND TIMING OF THIS FEATURE. ALTHOUGH MODEL DIFFERENCES ARE RELATIVELY SMALL...THEY ARE SIGNIFICANT AT TIMES IN TERMS OF THE IMPACT ON SENSIBLE WEATHER. OVERALL...THE FORECAST WILL BE A COMPROMISE BETWEEN THE GFS AND NAM THROUGH MID WEEK...AND THE GFS...CANADIAN AND ECMWF LATER IN THE PERIOD. AS FOR EXPECTED WEATHER CONDITIONS...THE FORECAST WILL REFLECT A CHANCE OF SHOWERS TUESDAY AND WEDNESDAY WITH THE GREATEST POTENTIAL OVER COASTAL AREAS...ESPECIALLY ACROSS FAR SOUTHERN PORTIONS OF THE FORECAST AREA...CLOSEST TO THE FRONT. THE CHANCE OF SHOWERS MAY ACTUALLY INCREASE OVER THE REST OF THE AREA WEDNESDAY NIGHT INTO THURSDAY WHEN THE WAVE OF LOW PRESSURE IS EXPECTED TO PASS OFFSHORE...BUT THE STRENGTH AND TIMING OF THIS LOW WILL BE A BIG FACTOR IN THE COVERAGE OF PRECIPITATION ACROSS THE AREA. A MORE TYPICAL DIURNAL PATTERN WITH A CHANCE OF SHOWERS DURING THE DAY AND SLIGHT CHANCE AT NIGHT IS THEN EXPECTED FRIDAY THROUGH SUNDAY. THUNDERSTORM POTENTIAL DURING THE PERIOD WILL BE RATHER LIMITED GIVEN THE MORE STABLE LOW LEVEL NORTHEAST FLOW IN PLACE. TEMPERATURES ARE EXPECTED TO BE SIGNIFICANTLY BELOW NORMAL TUESDAY THROUGH THURSDAY GIVEN THE WEDGE OF HIGH PRESSURE IN PLACE...BUT MAY BEGIN TO MODERATE FRIDAY AND OVER THE WEEKEND AS HEIGHTS INCREASE OVER THE REGION. && .AVIATION /09Z MONDAY THROUGH FRIDAY/... MAINLY ISOLATED SHOWERS ACROSS THE AREA EARLY THIS MORNING AHEAD OF A SHORTWAVE PUSHING E INTO GA/SC...MAINLY AFFECTING THE KCHS TERM. AROUND DAYBREAK...THERE IS THE POTENTIAL FOR MVFR OR LOWER CEILINGS/VISIBILITIES BUT THIS COULD BE LIMITED BY MID/HIGH LEVEL CLOUD COVER AND THUS WILL NOT BE MENTIONED ATTM. ALTHOUGH SHOWERS/THUNDERSTORMS CAN REALLY OCCUR AT ANY TIME DURING THE TAF PERIOD...THINK THE BETTER CHANCE WILL COME LATER THIS MORNING THROUGH THE AFTERNOON AS A TROUGH OF LOW PRESSURE PUSHES THROUGH DURING PEAK HEATING. HAVE A MENTION OF CBS STARTING AT 15-16Z AT BOTH TAF SITES...AND WITH MORE CONFIDENCE OF PRECIP AT KCHS...HAVE ADDED MENTION OF TSRA FROM 16-18Z FOR THAT TERM. DID NOT CONTINUE MENTION AFTER 18Z DUE TO DIMINISHING CONFIDENCE WITH TIME. EXTENDED AVIATION OUTLOOK...A LOW LEVEL NORTH-NORTHEAST FLOW DUE TO HIGH PRESSURE WEDGING SOUTH ACROSS THE REGION WILL RESULT IN A PROLONGED PERIOD OF LOW CEILINGS TUESDAY AND WEDNESDAY WITH MVFR OR LOWER CONDITIONS EXPECTED TO PREVAIL. SCATTERED SHOWERS WILL ALSO BE POSSIBLE DURING THIS TIME. GRADUAL IMPROVEMENT IS POSSIBLE DURING THE THURSDAY AND FRIDAY TIME PERIOD...BUT LOW CEILINGS AND SCATTERED SHOWERS MAY PERSIST RESULTING IN MVFR OR LOWER CONDITIONS AT TIMES. && .MARINE... TODAY...A VERY LIGHT WIND REGIME IS ANTICIPATED TODAY AS A WEAK COLD FRONT MOVES CLOSE TO THE AREA. COULD SEE A BIT OF ENHANCEMENT ALONG THE LAND/SEA INTERFACE AS THE SEA BREEZE DEVELOPS...BUT WINDS GENERALLY LOOK TO REMAIN 5-10 KT WITH SEAS 1-2 FT. TONIGHT...TRICKY FORECAST TONIGHT AS THE MODELS DIFFER WITH RESPECT TO THE PRES GRAD THAT DEVELOPS LATE AS THE WEAK COLD FRONT SHIFTS OFFSHORE AND HIGH PRES MOVES IN FROM THE N. HAVE FOLLOWED A CONSERVATIVE APPROACH FOR NOW...BUT EVEN IF THE SURGE IS STRONGER THAN CURRENTLY FORECAST...WE SHOULD NOT HAVE TO DEAL WITH ANY HEADLINES. TUESDAY THROUGH FRIDAY...CONDITIONS WILL DETERIORATE OVER THE COASTAL WATERS TUESDAY AND WEDNESDAY. A STALLED FRONTAL BOUNDARY JUST EAST OF THE WATERS AND A WEDGE OF HIGH PRESSURE INLAND WILL RESULT IN A RATHER TIGHT SURFACE PRESSURE GRADIENT WHICH COULD CAUSE NORTH-NORTHEAST WINDS TO INCREASE SIGNIFICANTLY. THERE IS SOME MODEL DIFFERENCES WITH THE NAM SHOWING MUCH MORE OF A SURGE THAN THE GFS...SO CONFIDENCE IN HOW STRONG THE WINDS WILL GET IS RATHER LOW. HOWEVER...SINCE MODELS TEND TO BE TOO WEAK IN NORTHEAST FLOW EVENTS...HAVE LEANED MORE TOWARD THE NAM SOLUTION. WHILE THE NAM WOULD SUGGEST SOLID SMALL CRAFT ADVISORY CONDITIONS FOR NEARLY ALL WATERS...WILL CAP WINDS AT 20 KT AND SEAS AT 5 FT FOR NOW. A WAVE OF LOW PRESSURE MAY PASS OFFSHORE ALONG THE STALLED FRONT LATE WEDNESDAY AND THURSDAY...SHIFTING THE FLOW MORE NORTHERLY AND WEAKENING THE GRADIENT JUST SLIGHTLY. IMPROVING CONDITIONS ARE EXPECTED FOR FRIDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && RJB/JAQ
Hazardous weather outlook, Aug 31, 4:12 AM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 412 AM EDT MON AUG 31 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-010900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 412 AM EDT MON AUG 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 31, 2:38 AM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 238 AM EDT MON AUG 31 2009 SCZ049-050-310715- CHARLESTON-COASTAL COLLETON- 238 AM EDT MON AUG 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN CHARLESTON AND SOUTHEASTERN COLLETON COUNTIES THROUGH 315 AM EDT... AT 237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR FENWICK...OR ABOUT 12 MILES NORTHWEST OF EDISTO BEACH...MOVING NORTHEAST AT 15 MPH. AREAS IN AND AROUND FENWICK...ADAMS RUN...HOLLYWOOD...RAVENEL...WILL BE IMPACTED THROUGH 315 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && JAQ
Special weather statement, Aug 31, 6:18 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 618 AM EDT MON AUG 31 2009 SCZ043>045-050-311045- BERKELEY-CHARLESTON-DORCHESTER-INLAND COLLETON- 618 AM EDT MON AUG 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON...NORTHEASTERN COLLETON...DORCHESTER AND WESTERN BERKELEY COUNTIES THROUGH 645 AM EDT... AT 615 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SAINT GEORGE TO 6 MILES WEST OF SLANDS BRIDGE...MOVING EAST AT 25 MPH. AREAS IN AND AROUND TEXAS...NORMAN LANDING...SAINT GEORGE...INDIAN FIELD...GIVHANS...ROSINVILLE...SLANDS BRIDGE...DORCHESTER...COOKE CROSSROADS...WILL BE IMPACTED THROUGH 645 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Aug 31, 6:59 AM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 659 AM EDT MON AUG 31 2009 SCZ044-045-050-311130- BERKELEY-CHARLESTON-DORCHESTER- 659 AM EDT MON AUG 31 2009 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES THROUGH 730 AM EDT... AT 658 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR LINCOLNVILLE...OR ABOUT OVER SUMMERVILLE...MOVING NORTHEAST AT 25 MPH. AREAS IN AND AROUND LINCOLNVILLE...STALLSVILLE...COLLEGE PARK... LADSON...DRIGGERSTOWN...OAKATEE...MOUNT HOLLY...ARARAT... STRAWBERRY...WILL BE IMPACTED THROUGH 730 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. && JAQ
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:43 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 62 min |
| Aug 31, 9:51 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 24 min |
| Aug 31, 6:10 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 65 min |
| Aug 31, 6:27 PM EDT | Areal Flood Advisory | CHS | Beaufort, Jasper | 71 min |
| Aug 31, 7:32 PM EDT | Areal Flood Advisory | CHS | Jasper | 58 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.